I suffer from chronic cluster headaches. It seemed that with pain management we finally obtained some control over the pain; however, this has taken a turn for the worst in the last 2 weeks. I also suffer from major cyclic depression. Right now my depression is totally out of control. I take Verapmil, Lexapro, Wellbutrin, Dilaudid and use a Fentany patch. I'm concerned something in my cocktail has tossed my depression off balance. In the last to weeks two things have occurred that make me think my depression is medication related: (1) Lexapro went generic and I started the generic and, (2) my patch was increased from 12 to 25. I can't think clearly I'm instantly angry. I have a very short fuse. I cry over everything and nothing. I've looked at the drug interactions and it seems they ALL have them (with each other). I cannot survive this depression but cannot survive the pain either. I am working with my whole medical entourage but wanted to see if anyone else is in a similar boat and has advice.
I am sorry to hear of the recent worsening of depression you have been experiencing. I suffer from major depressive disorder and over the years I have had to increase my anti-depressant dose to keep the depression at bay. So it could very well be that the medication changes are playing a role in causing more depressive episodes for you.
I encourage you to speak with your doctor about a possible dose increase and/or medication change to your anti-depressant regimen. Generics are technically equivalent but I have noticed differences in the way that they work on my pain. I have always taken a generic anti-depressant so I don't know if the brand would be more potent or not but it is a likely possibility that the generic Lexapro is the culprit.
I have went through several titrations in pain medication over the past 3 months and I haven't noticed any changes in my depression; however, some are more sensitive than others. I am also taking the maximum dose of my anti-depressant, Remeron (aka Mirtazapine). I am not sure where you are in terms of dosing with the Lexapro but hopefully there is room to move up. If not, your doctor can add an additional medication that is stronger than both the wellbutrin and lexapro and then discontinue one of the medications you are currently taking.
Don't suffer in silence. Please call your doctor as soon as you can so that your depression doesn't get worse. Please keep us updated and I hope you feel better soon.
Thank you for your information and consideration. I am going to see my doctor in Monday morning.
On another note, my neurologist has scheduled me for a regime of Botox injections to manage the clusters. Has anyone had this treatment and if so, how successful?
One more item, I have also just had a physical and have abnormally low cholesterol (which I can work in resolving with diet). I did some research and found that this could contribute to desprssion as well. Any input?
I have never had botox injections before but others may respond that have.
I have never heard of abnormally "low" cholestrol and that playing a role in increased depression. I always thought low cholestrol would be a good thing! lol! I have heard that low vitamin D and calcium can play a role in increased depression. Sunshine provides vitamin D, and hence, it is healthy to get adequate amounts of sunshine per day.
Wishing you the best at your appointment on Monday and I hope the treatments offered are beneficial towards reducing the depressive episodes experienced.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.